Posted by ed_uk2010 on September 19, 2010, at 8:08:02
In reply to Re: Leg jerks on serotonergic meds. . . » ed_uk2010, posted by g_g_g_unit on September 18, 2010, at 21:27:30
>Ah okay. My impression was that 100mg is insufficient in treating OCD
It will be insufficient for some, but enough for others. Metabolism and response to all TCAs is very variable.
>However, would 100mg of clomipramine be providing far more serotonin reuptake inhibition than an equivalent therapeutic dose of, say, Effexor?
Not really. I expect that at least 80% of transporters are blocked, which is similar to moderate doses of other SRIs.
>I'm just curious because that was my psychiatrist's first recommendation to me and I'm wondering if I could bypass a lot of these intrusive s/e's by switching.
Perhaps, Effexor and clomipramine both cause more adverse effects than standard SSRIs such as Lexapro. Effexor (and possibly clomipramine) also causes more severe withdrawal symptoms.
If the leg twitching is your main problem I would start by reducing the dose a little. Give it a chance before increasing any further. If the twitching doesn't resolve after a couple of weeks on a lower dose, try something else.